Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Have guttate psoriasis and an immune disorder. Have itchy and dry skin near vagina. Any solution?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11733 Questions
Hi Im 21 and for the past couple months i have had issues down there . the skin is dry and itchy. I have small tears. tears in the skin and its very uncomfortable. i had my check up right before this started. no studs or infections. i do have guttate psoriasis and an immune disorder. Help please. it makes sex unbearable and its starting to look discoloured and with white dry spots that look like my psoriasis.
Posted Tue, 8 Jan 2013 in Skin Hair and Nails
Answered by Dr. Rakhi Tayal 3 hours later
Thanks for posting your query.
The tears and itchy skin near vagina is likely to be due to vulvovaginitis or psoriasis. It can happen due to chafing or friction rub during intercourse or an infection caused by bacteria or yeast. The other reason can be an allergic reaction to soaps, detergents, shower gel and condoms etc.
Apply cold compresses and wear cotton undergarments. Oral anti inflammatories like ibuprofen/acetaminophen are also helpful but they should be taken after a prescription from your doctor. Till that time, follow these simple lifestyle measures:

1) Avoid rough intercourse/ masturbation and use a water based lubricant during intercourse.
2) Wear cotton underwear and avoid douching or using feminine products.
3) Avoid using perfumed soaps and sanitary napkins, bubble baths and toiletries.
4) Change the undergarment daily, wash it in hot water and double rinse (to remove any irritating detergent) and take adequate nutrition and sleep.
You can apply an anti septic cream like neosporin or polysporin on the area along with 1% hydrocortisone ointment for relief.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor